Volume 7, Issue 2
Error Analysis for a Non-Monotone FEM for a Singularly Perturbed Problem with Two Small Parameters

Yanping Chen, Haitao Leng & Li-Bin Liu

Adv. Appl. Math. Mech., 7 (2015), pp. 196-206.

Published online: 2018-05

Preview Purchase PDF 1 1210
Export citation
  • Abstract

In this paper, we consider a singularly perturbed convection-diffusion problem. The problem involves two small parameters that gives rise to two boundary layers at two endpoints of the domain. For this problem, a non-monotone finite element methods is used. A priori error bound in the maximum norm is obtained. Based on the a priori error bound, we show that there exists Bakhvalov-type mesh that gives optimal error bound of O(N−2 ) which is robust with respect to the two perturbation parameters. Numerical results are given that confirm the theoretical result.

  • Keywords

  • AMS Subject Headings

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • BibTex
  • RIS
  • TXT
@Article{AAMM-7-196, author = {Yanping Chen, Haitao Leng and Li-Bin Liu}, title = {Error Analysis for a Non-Monotone FEM for a Singularly Perturbed Problem with Two Small Parameters}, journal = {Advances in Applied Mathematics and Mechanics}, year = {2018}, volume = {7}, number = {2}, pages = {196--206}, abstract = {

In this paper, we consider a singularly perturbed convection-diffusion problem. The problem involves two small parameters that gives rise to two boundary layers at two endpoints of the domain. For this problem, a non-monotone finite element methods is used. A priori error bound in the maximum norm is obtained. Based on the a priori error bound, we show that there exists Bakhvalov-type mesh that gives optimal error bound of O(N−2 ) which is robust with respect to the two perturbation parameters. Numerical results are given that confirm the theoretical result.

}, issn = {2075-1354}, doi = {https://doi.org/10.4208/aamm.2013.m399}, url = {http://global-sci.org/intro/article_detail/aamm/12044.html} }
TY - JOUR T1 - Error Analysis for a Non-Monotone FEM for a Singularly Perturbed Problem with Two Small Parameters AU - Yanping Chen, Haitao Leng & Li-Bin Liu JO - Advances in Applied Mathematics and Mechanics VL - 2 SP - 196 EP - 206 PY - 2018 DA - 2018/05 SN - 7 DO - http://doi.org/10.4208/aamm.2013.m399 UR - https://global-sci.org/intro/article_detail/aamm/12044.html KW - AB -

In this paper, we consider a singularly perturbed convection-diffusion problem. The problem involves two small parameters that gives rise to two boundary layers at two endpoints of the domain. For this problem, a non-monotone finite element methods is used. A priori error bound in the maximum norm is obtained. Based on the a priori error bound, we show that there exists Bakhvalov-type mesh that gives optimal error bound of O(N−2 ) which is robust with respect to the two perturbation parameters. Numerical results are given that confirm the theoretical result.

Yanping Chen, Haitao Leng & Li-Bin Liu. (1970). Error Analysis for a Non-Monotone FEM for a Singularly Perturbed Problem with Two Small Parameters. Advances in Applied Mathematics and Mechanics. 7 (2). 196-206. doi:10.4208/aamm.2013.m399
Copy to clipboard
The citation has been copied to your clipboard